MAUDE Adverse Event Report: COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number FORB4-18-135-8-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Hold for rw 1.10.As reported, during an unspecified procedure, a formula 418 biliary balloon expandable stent's balloon ruptured.The stent reportedly deployed fine; however, the balloon ruptured upon the second inflation to eight atmospheres, within the right common iliac artery.The device was then unable to be removed from an unknown sheath; therefore, the balloon device and sheath were removed together.The procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E3: occupation: lab manager.H3: device evaluated by mfg.Other 81: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 03jan2024.The anatomy was stenosed and calcified, and the lesion was ninety-percent occluded.The lesion was ballooned with a cook angioplasty balloon prior to use of the complaint device.The angioplasty balloon was removed intact.Negative pressure was maintained upon removal of the complaint device, which was removed intact with an unspecified cook 6-french sheath, as the complaint device was stuck in the sheath.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, a formula 418 biliary balloon expandable stent's balloon ruptured.The stent reportedly deployed fine; however, the balloon ruptured upon the second inflation to eight atmospheres, within the right common iliac artery.The device was then unable to be removed from an unknown sheath; therefore, the balloon device and sheath were removed together.The procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 03jan2024.The anatomy was stenosed and calcified, and the lesion was ninety-percent occluded.The lesion was ballooned with a cook angioplasty balloon prior to use of the complaint device.The angioplasty balloon was removed intact.Negative pressure was maintained upon removal of the complaint device, which was removed intact with an unspecified cook 6-french sheath, as the complaint device was stuck in the sheath.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.A pinhole puncture near the middle of the balloon was noted which caused the balloon to leak.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The instructions for use (ifu) states: ¿the safety and effectiveness of this device for use in the vascular system have not been established.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that intentional off-label use and the patient's anatomy contributed to this event.The balloon stent was used in the vasculature, and the vessel was calcified and 90% stenosed.The ifu states "the safety and effectiveness of this device for use in the vascular system has not been established." the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FORMULA 418 BILIARY BALLOON EXPANDABLE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18428380
Report Number1820334-2024-00009
Device Sequence Number12698556
Product Code FGE
UDI-Device Identifier10827002429717
UDI-Public(01)10827002429717(17)241121(10)14369729
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Catalogue NumberFORB4-18-135-8-20
Device Lot Number14369729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/03/2024
04/01/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/08/2024
05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 6X30 SHEATH.; COOK ADVANCE 5X4 BALLOON.
Patient Age77 YR
Patient SexFemale
Patient Weight100 KG